While the South African Health Products Regulatory Authority (SAHPRA), in collaboration with other regulatory agencies, review recently recalled medicines they’ve called for closer monitoring of reactions.
Florah Matlala, Deputy Director of Pharmacovigilance Unit at SAHPRA said healthcare professionals to report any adverse reactions, particularly those associated with valsartan-containing medicines, to SAHPRA.
Last month it was announced that the following medicines containing valsartan (produced by Zhejiang Huahai Pharmaceuticals in China) are being recalled by Pharma Dynamics in collaboration with SAHPRA.
Dynaval Co 80/12,5 mg (tablet); registration number: 44/7.1.3/0018
Dynaval Co 160/12,5 mg (tablet); registration number: 44/7.1.3/0019
Dynaval Co 160/25 mg (tablet); registration number: 44/7.1.3/0020
The recall is in line with an international recall of medicines containing the active substance valsartan, supplied by Zhejiang Huahai Pharmaceuticals. It came after the detection of an impurity, N-nitrosodimethylamine (NDMA), in the valsartan active substance which the company supplies to manufacturers producing some of the valsartan-containing medicines.
NDMA is classified as a probable human carcinogen - a substance that causes a normal cell to change into a cancerous cell.
Listen to what Matlala’s advice to healthcare workers is: